Article Text

Download PDFPDF
Thrombotic thrombocytopenic purpura/haemolytic uraemic syndrome associated with clopidogrel: report of two new cases

Abstract

Clopidogrel has been reported to be safe and effective in reducing vascular events. Nevertheless, there is growing evidence that clopidogrel may cause thrombotic thrombocytopenic purpura/haemolytic uraemic syndrome (TTP/HUS). This association has been debated, since in several cases alternative causes could not be excluded. Two new cases of TTP/HUS associated with clopidogrel are reported here. After discontinuation of clopidogrel and treatment with plasma exchange, both patients had a complete and sustained recovery from TTP/HUS. These cases corroborate previous observations that clopidogrel may indeed be a rare cause of TTP/HUS.

  • CAPRIE, clopidogrel versus aspirin in patients at risk of ischaemic events
  • HUS, haemolytic uraemic syndrome
  • TTP, thrombotic thrombocytopenic purpura
  • platelet aggregation inhibitors
  • clopidogrel
  • thrombotic thrombocytopenic purpura
  • haemolytic uraemic syndrome
  • adverse effects

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles